Alert archive / West Virginia / Frost Advisories in 2016
Frost Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 10, 2016, 1:51 PM EDT for 5 counties in West Virginia. It took effect at Oct 11, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2016, 1:51 PM EDT (17:51 UTC)
- In effect from
- Oct 11, 2016, 2:00 AM EDT
- Expired
- Oct 11, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Harrison County, WV, Lewis County, WV, Taylor County, WV, Upshur County, WV
The radar
The Pittsburgh radar (KPBZ), 156 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS71 KRLX 101751 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 151 PM EDT MON OCT 10 2016 WVZ030>032-037>040-046-047-110200- /O.NEW.KRLX.FR.Y.0005.161011T0600Z-161011T1300Z/ LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 151 PM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY. * TEMPERATURES...VALLEY LOCATIONS WILL FALL INTO THE LOW TO MID 30S BY DAWN TUESDAY. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 16
2 follow-up statements
728 WWUS71 KRLX 110049 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 849 PM EDT MON OCT 10 2016 WVZ030>032-037>040-046-047-110900- /O.CON.KRLX.FR.Y.0005.161011T0600Z-161011T1300Z/ LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 849 PM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...VALLEY LOCATIONS WILL FALL INTO THE LOW TO MID 30S BY DAWN TUESDAY. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
955 WWUS71 KRLX 110722 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 322 AM EDT TUE OCT 11 2016 WVZ030>032-037>040-046-047-111300- /O.CON.KRLX.FR.Y.0005.000000T0000Z-161011T1300Z/ LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 322 AM EDT TUE OCT 11 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...VALLEY LOCATIONS WILL FALL INTO THE LOW TO MID 30S BY DAWN TUESDAY. * TIMING...EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF THEY ARE NOT COVERED OR MOVED INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 10, 9:45 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Oct 10, 9:45 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Charleston WV 945 AM EDT MON OCT 10 2016 .SYNOPSIS... High pressure keeps dry weather going through mid weak. Cool today, followed by a strong warming trend Tuesday and Wednesday, ahead of another cold front. That front crosses Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 940 AM Monday... Tweaked hourly temp and wind grids for this morning based on current obs and trends. Also lowered temperatures for tonight a bit...blending towards the locally produced COOP MOS guidance which typically performs well on good radiational cooling nights. Will need to watch for potential of some cirrus arriving tonight and impacting diurnal trend across western CWA. May need to go with a frost advisory for some of CWA -- already mentioned in HWO for mountains with no change at this time. As of 320 AM Monday... Strong high pressure of Canadian origin will dominate this period with dry and cool weather, as it continues to build over the area. This will bring below normal temperatures today despite abundant sunshine...with highs generally in the mid 60s outside of the mountains. As the high settles over the area tonight, radiational cooling under clear skies and calm winds will allow for chilly temperatures. This will lead to at least patchy valley frost later tonight, mostly in Randolph and Pocahontas counties. No frost headlines at time. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 355 AM Monday... Area is in very dry air most of the period, in southerly flow with surface ridging anchored east of the Appalachians. Weak disturbances in upper level southwest flow will result in high clouds at times, and, eventually, mid cloud. A stronger upper level short wave trough drives a surface cold front toward the middle Ohio Valley overnight Wednesday night. Maintained the chance for showers in the middle Ohio Valley by dawn Thursday. Temperatures close to guidance and not far from normal in this benign pattern, although with a slow warming trend. Ridge / valley differences show up at night with warmer air aloft and decoupling in the valleys. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 245 PM Sunday... Broad high pressure over the region for the entire period. Monday night should be a good radiational cooling night. As low level moisture drops, we should see areas of frost develop across the mountain valleys of Pocahontas and Randolph by early Tuesday morning. The axis of the high does slide off to our east by early Tuesday morning...and return flow with warm air advection aloft will be noticed overnight. For this reason I have increased overnight low temperatures across the higher elevations with Snowshoe staying quite warm in the mid 40s. Overall, this period is looking picture perfect with a warming trend by midweek with long fetch of deep southwesterly flow. Highs will be well above normal on Wednesday with mid to upper 70s expected over a large portion of the CWA. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... 12Z Monday thru 12Z Tuesday... As of 615 AM Monday... High pressure prevails. Mostly clear this period with the following exceptions. Til 13z... Patchy MVFR/IFR ceilings far northeastern WV, and patchy IFR/LIFR river valley fog in the most fog prone areas including CRW and EKN. After 08z... Patchy IFR/LIFR river valley fog again in the most fog prone areas including CRW and especially EKN. North to northeast winds 5 to 8 KTS today, light and variable to calm winds tonight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY... FORECAST CONFIDENCE: High...except medium on fog tonight. ALTERNATE SCENARIOS: Timing and location of valley fog late tonight could vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 CRW CONSISTENCY L M M M H H H H H H H M HTS CONSISTENCY M M H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY L M H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY L M H H H H H H H H H M AFTER 12Z TUESDAY... Dense Valley fog possible Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/JMV NEAR TERM...JMV/MZ SHORT TERM...TRM LONG TERM...30 AVIATION...JMV
Hazardous weather outlook, Oct 10, 3:45 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 345 AM EDT MON OCT 10 2016 WVZ046-047-110745- POCAHONTAS-RANDOLPH- 345 AM EDT MON OCT 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. FROST ADVISORIES MAY BE NEEDED LATER TONIGHT FOR MAINLY COLDER VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-110745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 345 AM EDT MON OCT 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in West Virginia, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.